Jump to content



Photo
- - - - -

RULEBREAKER: DEPO PROVERA


  • Please log in to reply
10 replies to this topic

#1 unbroken_chain

unbroken_chain
  • VibeTribe
  • 18,873 posts

Posted 21 March 2011 - 08:48 PM

SORRY to invade your space.


Talk to me.

My daughter has been enduring constant bouts of CRYING.

I realize she recently began DEPO PROVERA for B/C.

Your experiences. PM's are welcome.

#2 reveur

reveur
  • VibeTribe
  • 779 posts

Posted 22 March 2011 - 12:39 AM

I was on it in high school. Cried lots for no good reason :funny1:

unfortunately I just had to wait for it to work its way out of my body. but it was easier to deal with once I knew why.

#3 china cat

china cat
  • VibeTribe
  • 14,915 posts

Posted 22 March 2011 - 11:34 AM

I remember being on bc in high school - made me miserable. had to try 3 different kinds before I found one that didn't turn me into water works. Same with my girl. I recommend Trivora.

#4 Karen

Karen
  • VibeTribe
  • 10,028 posts

Posted 22 March 2011 - 01:32 PM

BC pills run the gamut on level of estrogen in them which can be directly related to crying, mood swings, etc.

I would consult the doc with the symptoms and get a recommendation for a low dose pill instead of the shot. :)

Hang in there!

#5 KrisNYG

KrisNYG
  • VibeTribe
  • 9,119 posts

Posted 22 March 2011 - 05:13 PM

BC pills run the gamut on level of estrogen in them which can be directly related to crying, mood swings, etc.

I would consult the doc with the symptoms and get a recommendation for a low dose pill instead of the shot. :)

Hang in there!


When I was on the bc I was told it could take up to three months for your body to adjust to it. They can try different ones if this doesn't work out. The pill that worked best for me when I was younger was Othro Tri-Cyclen Lo. Very low hormone levels (as Karen recommended) but it has to be taken at the same time every day. Good luck Chris! :heart:

#6 unbroken_chain

unbroken_chain
  • VibeTribe
  • 18,873 posts

Posted 22 March 2011 - 06:53 PM

:heart: thx ladies.

#7 cj

cj

    canadian, eh!

  • VibeTribe
  • 2,583 posts

Posted 23 March 2011 - 11:42 AM

BC pills run the gamut on level of estrogen in them which can be directly related to crying, mood swings, etc.

I would consult the doc with the symptoms and get a recommendation for a low dose pill instead of the shot. :)

Hang in there!


absolutely! and the low dose also prevents things like nausea at the beginning of her cycle.

#8 kramer

kramer
  • VibeTribe
  • 7,224 posts

Posted 23 March 2011 - 07:35 PM

i've heard nothing but bad things about depo

i'd echo the low-dose suggestion. i was also on ortho-cyclen-lo when i was younger. on the regular dose now , but it makes sense that smaller people need smaller doses! :)

#9 china cat

china cat
  • VibeTribe
  • 14,915 posts

Posted 25 March 2011 - 11:48 AM

that smaller people need smaller doses! :)


:funny1:

#10 Terry Bo Berry

Terry Bo Berry
  • VibeTribe
  • 941 posts

Posted 25 March 2011 - 05:27 PM

Like any hormone based BC method, Depo can be a great choice for some and a not so great choice for others. I have used Depo on and off (pretty much on) for almost 18 years. Two of my daughters use it as well (ages 21 and 23). My 23 year old just went off it to try an alternative but in general neither of them have had real big issues.

Meanwhile, your daughter is a teenager. She will most likely be crying no matter what. Her own natural hormones are in flux and then add synthetic progestin...Depo does not contain estrogen but can throw her estrogen levels into a tizzy. -OR- maybe she's emotional because she is having relationship issues, maybe school issues, maybe sex issues, you know.....

I guess my point is that there is no right or wrong but if the crying continues, I would suggest she talk to her Ob/Gyn about alternatives.

#11 sarah b.

sarah b.
  • VibeTribe
  • 74,022 posts
  • LocationRockland and Long Island, NY

Posted 01 April 2011 - 04:00 PM

what karen and terry said. also, keep track of when your girls get their periods and ovulate (theoretically) on your own calendar. this can help you anticipate the mid-cycle yuck because the body is so smart, it makes you break out both those times, and, as you may know, sometimes, some women may react diproportionately to certain situations/ emotional situations pretty much from ovulation to menstruation. Track the moon's phase, too. We are mostly made of water. full moon and new moon can affect some people. And, um, dude, please emphasize rubbers for b/c, too, if you aren't already. I know they suck, but I can only imagine an STD (esp. one of those lifetime ones) would suck way more. The way some docs use as mood stabilizers is kind of alarming, in that respect (my lil pip takes ld pill bc for that. I seriously hope she uses one, when her time comes).